Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 10, NWS Tulsa, OK

October 27, 20249 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Oct 27, 2024, 1:27 PM CDT for 9 counties in Oklahoma. It took effect at Oct 28, 2024, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2024, 1:27 PM CDT (18:27 UTC)
In effect from
Oct 28, 2024, 10:00 AM CDT
Expired
Oct 28, 2024, 8:00 PM CDT
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS74 KTSA 271827
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
127 PM CDT Sun Oct 27 2024

OKZ054>057-059-281000-
/O.NEW.KTSA.WI.Y.0010.241028T1500Z-241029T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawnee, Pawhuska, Nowata, Vinita, and
Bartlesville
127 PM CDT Sun Oct 27 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Craig, Nowata, Osage, Pawnee, and Washington Counties in 
  Oklahoma.

* WHEN...From 10 AM to 8 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
3 follow-up statements
559 
WWUS74 KTSA 280740
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
240 AM CDT Mon Oct 28 2024

OKZ060>062-064-067-282100-
/O.EXA.KTSA.WI.Y.0010.241028T1500Z-241029T0100Z/
Tulsa-Rogers-Mayes-Creek-Wagoner-
Including the cities of Tulsa, Pryor, Wagoner, Sapulpa, and
Claremore
240 AM CDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Creek, Mayes, Rogers, Tulsa, and Wagoner Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

OKZ054>057-059-282100-
/O.CON.KTSA.WI.Y.0010.241028T1500Z-241029T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Vinita, Pawhuska, Bartlesville, Pawnee,
and Nowata
240 AM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Craig, Nowata, Osage, Pawnee, and Washington OK Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
342 
WWUS74 KTSA 281751
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1251 PM CDT Mon Oct 28 2024

OKZ054>057-059>062-064-067-290100-
/O.NEW.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/
/O.CON.KTSA.WI.Y.0010.000000T0000Z-241029T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Wagoner-
Including the cities of Nowata, Pryor, Bartlesville, Claremore,
Sapulpa, Wagoner, Pawnee, Pawhuska, Tulsa, and Vinita
1251 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 25 mph with 
  gusts up to 45 mph. For the second Wind Advisory, south winds 15 
  to 25 mph with gusts up to 45 mph expected.

* WHERE...Craig, Creek, Mayes, Nowata, Osage, Pawnee, Rogers, Tulsa, 
  Wagoner, and Washington OK Counties.

* WHEN...For the first Wind Advisory, until 8 PM CDT this evening. 
  For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

OKZ058-290100-
/O.NEW.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/
Ottawa-
Including the cities of Miami
1251 PM CDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Ottawa County.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RJS
524 
WWUS74 KTSA 290102
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
802 PM CDT Mon Oct 28 2024

OKZ054>057-059>062-064-067-290915-
/O.EXP.KTSA.WI.Y.0010.000000T0000Z-241029T0100Z/
/O.CON.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Wagoner-
Including the cities of Vinita, Pawnee, Sapulpa, Claremore,
Bartlesville, Pawhuska, Wagoner, Pryor, Nowata, and Tulsa
802 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected 
  Tuesday.

* WHERE...Craig, Creek, Mayes, Nowata, Osage, Pawnee, Rogers, Tulsa, 
  Wagoner, and Washington OK Counties.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ058-290915-
/O.CON.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/
Ottawa-
Including the cities of Miami
802 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected 
  Tuesday.

* WHERE...Ottawa County.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RBD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:34 PM CDT, 53 minutes earlier.

Area forecast discussion, Oct 27, 12:34 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1234 PM CDT Sun Oct 27 2024

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1037 AM CDT Sun Oct 27 2024

Clouds shroud much of the area south and west of a KSWO-KFSM
line this morning with lesser coverage to the north and east.
This cloud cover is expected to continue to erode as the day
wears on. Despite the cloud cover, temperatures are forecast to
be above normal for this time of year with highs in the
mid 70s to lower 80s across the area. Have only made some adjustments
to the forecast for today to better reflect current trends in observations
and short-term guidance.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 320 AM CDT Sun Oct 27 2024

Forecast remains consistent in near record high temperatures on
Monday along with strong and gusty winds. This combination raises
grassland wildfire potential and any fire starts, especially
across drought stricken NE OK, will likely experience aggressive
behavior. Winds will remain gusty through Monday night which may
prolong any ongoing fire suppression efforts.

Pressure gradient tightens further on Tuesday with a broader
footprint of strong winds gusts likely across the forecast area.
Moisture return and expanding cloudiness will help offset the
stronger winds to the overall grassland fire risk, but any fire
starts would have potential for rapid spread rates.

The next cold front and associated mid level trough passage remain
timed for Wednesday through Wed. night with widespread showers and
scattered storms expected. Overall rainfall amounts will likely
provide little drought relief, but coupled with cooler
temperatures a brief reprieve from the grassland fire risk is
expected.

The pattern transitions toward troughing through the western CONUS
by late week which is expected to translate toward an unsettled
period across the Plains. This trend remains in the latest
guidance and daily rain chances return for late week through next
weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sun Oct 27 2024

MVFR ceilings continue early this afternoon at the eastern Oklahoma
sites. These conditions are expected to improve over the next few
hours. Otherwise, VFR conditions are expected through the period with
southerly winds increasing on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  63  88  68 /   0   0   0   0
FSM   80  60  89  66 /   0   0   0   0
MLC   83  64  88  66 /   0   0   0   0
BVO   81  58  90  65 /   0   0   0   0
FYV   79  55  86  61 /   0   0   0   0
BYV   77  57  85  65 /   0   0   0   0
MKO   79  61  87  67 /   0   0   0   0
MIO   78  59  86  67 /   0   0   0   0
F10   80  62  88  66 /   0   0   0   0
HHW   81  62  86  64 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday afternoon through Monday evening
     for OKZ054>056-059>061-064.

AR...None.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...10
Hazardous weather outlook, Oct 27, 12:43 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1243 PM CDT Sun Oct 27 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1243 PM CDT Sun Oct 27 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Strong winds and near record temperatures will raise the grassland
fire weather risk on Monday. Rapid fire spread rates are possible
Monday afternoon especially across drought stricken regions of
northeast Oklahoma. Avoid any unnecessary burning on Monday.
Strong winds continue on Tuesday and any fire starts could spread
quickly. A cold front passes Wednesday through Wednesday night
with widespread showers and scattered thunderstorms. A few of these
storms could be strong to severe with locally heavy rainfall also possible.
An unsettled weather pattern develops for late week through next weekend
producing daily shower and thunderstorm chances.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:05 AM CDTFire Weather WatchTSACreek, Nowata, Pawnee, Rogers, Tulsa, Washington23 hr
Oct 27, 1:33 PM CDTRed Flag WarningTSACraig, Creek, Mayes, Nowata, Ottawa, Pawnee and 4 more30 hr

Nearby

Wind Advisories in Oklahoma, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.